MAUDE Adverse Event Report: COVIDIEN 2 GA N/S COLL CONT YELLOW 20; CONTAINER, SHARPS

COVIDIEN 2 GA N/S COLL CONT YELLOW 20; CONTAINER, SHARPS
Model Number 8970Y
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested but to date has not yet been received.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
Customer reports: despite instructions on how to lock the circular closure, they were unable to close the container.
 
Additional Manufacturer Narrative
Based on the reported event and details provided, neither a manufacturing nor design defect could be confirmed.It is most probable that the failure is associated with a use error.Precautions/warnings supplied with the device clearly state that users shall never put hands into container opening and provide adequate instructions for locking the rotor door.Furthermore, the height of installation of the sharps container is not controlled by the manufacture and recommendations are provided by niosh.The national institute for occupational safety and health (niosh) provides guidance in the publication of ¿selecting, evaluating and using sharps containers¿ for the ideal standing installation height for a fixed sharps disposal container.It is not known if the customer referred this standard or if a different method for determining the height of the container was selected.This investigation determined that further investigation is not required.If additional information is obtained this complaint may be reopened.This complaint will be tracked and trended to ensure the issue is not systemic.

Brand Name
2 GA N/S COLL CONT YELLOW 20
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key8593193
Report Number1424643-2019-00537
Device Sequence Number14001641
Product Code MMK
UDI-Device Identifier40884521018380
UDI-Public40884521018380
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8970Y
Device Catalogue Number8970Y
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1